Methotrexate-induced optic neuropathy

Chandra Balachandran, Peter J. McCluskey, G. David Champion, G. Michael Halmagyi

Research output: Contribution to journalArticlepeer-review

19 Citations (Scopus)

Abstract

A 53-year-old Caucasian woman with long-standing, well controlled, severe rheumatoid arthritis, treated with methotrexate, salazopyrin, naprosyn, prednisone and plaquenil, presented with progressive visual loss in each eye. She had a past history of non-necrotizing anterior scleritis that was treated with increased doses of prednisone. She developed left then right central scotomas, reduced vision and optic atrophy. Eventually a diagnosis of methotrexate-induced optic atrophy was made.

Original languageEnglish
Pages (from-to)440-441
Number of pages2
JournalClinical and Experimental Ophthalmology
Volume30
Issue number6
Publication statusPublished - Dec 2002
Externally publishedYes

Keywords

  • methotrexate
  • optic neuropathy
  • rheumatoid arthritis
  • side-effect

Fingerprint

Dive into the research topics of 'Methotrexate-induced optic neuropathy'. Together they form a unique fingerprint.

Cite this